Format

Send to

Choose Destination
J Child Neurol. 2017 Oct;32(11):956-965. doi: 10.1177/0883073817718731. Epub 2017 Jul 10.

Human Papillomavirus Vaccine and Postural Orthostatic Tachycardia Syndrome: A Review of Current Literature.

Author information

1
1 Cincinnati Children's Hospital Medical Center, Cincinnati, OH, USA.
2
2 Mayo Clinic Division of General Pediatric & Adolescent Medicine, Rochester, MN, USA.
3
3 Mayo Clinic Division of Child & Adolescent Neurology, Rochester, MN, USA.

Abstract

The human papillomavirus (HPV) vaccine is efficacious in preventing complications of human papillomavirus infection including cervical cancer. However, there have been case reports of adverse events occurring after vaccination, one being postural orthostatic tachycardia syndrome (POTS). This article reviews published data and other available information regarding the relationship between the human papillomavirus vaccine and POTS. Background information is provided regarding the human papillomavirus vaccine and the proposed post-vaccination adverse event POTS. Peer-reviewed literature, statements by government and medical advisory committees, and publicly available information published on this topic are examined. At this time, there is no conclusive evidence supporting a causal relationship between the human papillomavirus vaccine and POTS. Though a causal relationship has been postulated, it is of utmost importance to recognize that while temporal associations may be observed, conclusions of causality cannot be drawn from case reports and case series due to the small sample size and lack of control population.

KEYWORDS:

adolescent; autoimmune; children; epidemiology; human papillomavirus (HPV); human papillomavirus (HPV) vaccine; pediatric; postural orthostatic tachycardia syndrome (POTS); quality of life; risk factors; vaccination

PMID:
28689455
DOI:
10.1177/0883073817718731
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Atypon
Loading ...
Support Center